Tornadoes · United States · Arkansas · 2008
EF1 tornado, Billstown to Delight, Arkansas, May 2, 2008
From Billstown to Delight, this EF1 tornado ran 8.2 miles across Pike County on May 2, 2008, touching down at 10:23 AM CDT and reaching 200 yards wide. It killed nobody, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 2, 2008
- Touchdown
- 10:23 AM CDT (15:23 UTC)
- Lifted
- 10:33 AM CDT (15:33 UTC)
- On the ground
- 10 minutes
- Path length
- 8.2 miles (13.2 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- County
- Pike County
- Touchdown point
- 33.990, -93.630
- Lift-off point
- 34.040, -93.500
- Record number
- 0805020923-01
What the Weather Service recorded
A line of thunderstorms pushed into western Arkansas early on the morning of May 2nd. During the morning and afternoon hours, severe thunderstorms developed out ahead of the line and produced tornadoes.
One chicken house was badly damaged, and an old, unused chicken house collapsed. Much of the tin roof was taken off of an old barn. Dozens of trees were blown down.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a tornado watch, issued at 13:51 UTC and running to 20:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 10:00 UTC | 13:51 UTC | Severe Thunderstorm Watch | LZK |
| 13:51 UTC | 20:00 UTC | Tornado Watch | LZK |
| 15:19 UTC | 16:00 UTC | Severe Thunderstorm Warning | LZK |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 12:45 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the tornado touched down at May 2, 6:54 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 2, 6:54 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 654 AM CDT FRI MAY 2 2008 .AVIATION... LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVING EAST THROUGH THE FORECAST AREA. THERE WILL BE STRONG AND GUSTY WINDS AHEAD OF THE LINE OF STORMS...AND THERE WILL BE DAMAGING GUSTS WITH SOME STORMS. CEILINGS WILL BE MVFR FOR THE MOST PART...BUT THERE COULD BE A FEW IFR CEILINGS IN PRECIPITATION.&& .PREV DISCUSSION... /ISSUED 422 AM CDT FRI MAY 2 2008/ SHORT TERM...TODAY THROUGH MONDAY STORM SYSTEM MOVING THROUGH THE PLAINS INTO IOWA EARLY THIS MORNING...AND WILL DRAG A COLD FRONT INTO THE REGION. AS OF 4 AM CDT...THE FRONT WAS APPROCHING NORTHWEST ARKANSAS...WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS AHEAD OF THE FRONT. THE LINE WILL BUILD INTO WESTERN SECTIONS OF THE STATE THIS MORNING...WITH SOME SEVERE WEATHER POSSIBLE. THE LINE WILL LIKELY WEAKEN AS THE MORNING PROGRESSES...BUT PRECIPITATION SHIELD WILL CONTINUE HEADING THROUGH CENTRAL/EASTERN ARKANSAS. BY EARLY AFTERNOON...THE FRONT WILL BISECT THE STATE FROM NORTHEAST TO SOUTHWEST...WITH THE STORM SYSTEM MOVING FARTHER AWAY TO THE NORTH AND EAST. WITH THE SYSTEM DEPARTING...THE FRONT WILL TEND TO SLOW DOWN. THERE WILL BE SOME HEATING AHEAD OF THE FRONT...WITH CAPE VALUES BETWEEN 1500 AND 2500 J/KG. IN ADDITION...THERE WILL BE SOME 0-1KM HELICITY FROM 100 TO 200 M2/S2. THUNDERSTORMS WILL LIKELY REDEVELOP ALONG THE FRONT DURING THE AFTERNOON...WITH MORE SEVERE WEATHER POSSIBLE. DAMAGING WINDS/LARGE HAIL WILL BE THE MAIN CONCERNS. WITH SOME TURNING IN THE ATMOSPHERE...ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...PRECIPITABLE WATER VALUES OF 1.25 TO 1.75 INCHES WILL BE NOTED IN THE EASTERN HALF OF THE STATE THIS AFTERNOON. GIVEN A SLOW FRONT...AND WELL ABOVE NORMAL MOISTURE...THERE WILL BE POCKETS OF HEAVY RAINFALL...WITH AMOUNTS OVER TWO INCHES IN SPOTS. OUTSIDE OF THE SEVERE WEATHER/HEAVY RAIN POTENTIAL...GUSTY SOUTHERLY WINDS WILL OCCUR AHEAD OF THE FRONT...WITH A LAKE WIND ADVISORY POSTED IN THE NORTH THIS MORNING AND IN CENTRAL/EASTERN ARKANSAS FOR MUCH OF THE DAY. SEVERE WEATHER/HEAVY RAIN WILL CONTINUE IN THE SOUTHEAST COUNTIES THIS EVENING BEFORE THE FRONT FINALLY EDGES OUT OF THE STATE. DRY AND SLIGHTLY COOLER AIR WILL FOLLOW THIS WEEKEND...WITH NO RAIN EXPECTED FOR THE REMAINDER OF THE PERIOD. HIGH PRESSURE WILL BUILD OVER ARKANSAS THIS WEEKEND...BUT WILL MOVE TOWARD THE SOUTHEAST UNITED STATES ON MONDAY. RETURN FLOW WILL BRING INCREASING MOISTURE MONDAY AFTERNOON...WITH CHANCES FOR PRECIPITATION TO START THE LONG TERM. LONG TERM...MONDAY NIGHT THROUGH THURSDAY THE UPPER FLOW WILL BE BASICALLY WESTERLY THROUGHOUT THE LONG TERM. THERE WILL BE ONE DISTURBANCE AFTER ANOTHER MOVING OVER THE FORECAST AREA. ON THE LAST DAY OF THE LONG TERM...THERE WILL BE A CLOSED LOW ACTUALLY MOVE FROM WEST TO EAST OVER THE ENTIRE FORECAST AREA. THERE WILL BE A SURFACE LOW DEVELOP OVER THE LEE SIDE OF THE ROCKIES MONDAY NIGHT. THIS LOW WILL PUSH EAST ON TUESDAY. IT WILL BE DRAGGING A COLD FRONT WITH IT...SO THAT THERE WILL BE RAIN CHANCES IN THE FORECAST UNTIL WEDNESDAY MORNING. THE COLD FRONT WILL NOT BE STRONG ENOUGH TO PENETRATE ALL THE WAY ACROSS THE STATE...SO THERE WILL BE A RETURNING WARM FRONT FROM THE SOUTH ON THE LAST DAY. TEMPERATURES WILL BEGIN ABOVE NORMAL...BUT THEY WILL FALL BELOW NORMAL BY THE END OF THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 75 53 70 45 / 60 40 10 0 CAMDEN AR 81 56 74 51 / 60 40 10 0 HARRISON AR 70 45 64 42 / 60 10 10 0 HOT SPRINGS AR 77 53 71 48 / 70 20 10 0 LITTLE ROCK AR 77 54 72 50 / 60 40 10 0 MONTICELLO AR 81 60 76 54 / 70 70 10 0 MOUNT IDA AR 76 51 70 43 / 70 10 0 0 MOUNTAIN HOME AR 72 48 64 43 / 60 10 10 0 NEWPORT AR 75 55 71 46 / 60 40 10 0 PINE BLUFF AR 79 57 74 51 / 70 60 10 0 RUSSELLVILLE AR 75 48 69 43 / 70 10 10 0 SEARCY AR 76 54 71 47 / 60 40 10 0 STUTTGART AR 78 56 74 50 / 60 50 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS- BRADLEY-CLEVELAND-DESHA-DREW-FAULKNER-GRANT-INDEPENDENCE-JACKSON- JEFFERSON-LINCOLN-LONOKE-MONROE-PRAIRIE-PULASKI-SALINE-WHITE- WOODRUFF. LAKE WIND ADVISORY UNTIL 9 AM CDT THIS MORNING FOR BAXTER-BOONE- MARION-NEWTON-SEARCY. && AVIATION...32
Hazardous weather outlook, May 2, 5:00 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI MAY 2 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER FOR THE EASTERN HALF OF THE STATE TODAY AND TONIGHT. THE REMAINDER OF THE STATE WILL HAVE A SLIGHT RISK OF SEVERE WEATHER. A STRONG COLD FRONT WILL BE MOVING ACROSS ARKANSAS DURING THE DAYLIGHT HOURS TODAY. IT WILL BE PUSHING A LINE OF THUNDERSTORMS FROM WEST TO EAST. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. ALSO... THERE EXISTS A CHANCE FOR ISOLATED TORNADOES TO DEVELOP WITHIN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRY WEATHER WILL FOLLOW THE COLD FRONT THAT WILL MOVE THROUGH THE STATE ON FRIDAY. THEN...UNSETTLED WEATHER WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... IT IS LIKELY THAT SPOTTER ACTIVATION WILL BE REQUIRED TODAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 32
In the hours before
Local storm report, May 2, 9:16 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
916 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND DMG 2 N CROSS ROADS 34.45N 91.07W
05/02/2008 MONROE AR LAW ENFORCEMENT
ROOF DAMAGE WAS REPORTED TO SEVERAL HOMES. POSSIBLE
TORNADO WAS INDICATED.
0854 AM HAIL GREERS FERRY 35.57N 92.17W
05/02/2008 E0.75 INCH CLEBURNE AR LAW ENFORCEMENT
&&
55Local storm report, May 2, 9:22 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
922 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND DMG 2 N CROSSROAD 35.49N 92.22W
05/02/2008 CLEBURNE AR LAW ENFORCEMENT
ROOF DAMAGE WAS REPORTED TO SEVERAL HOMES. POSSIBLE
TORNADO WAS INDICATED.
&&
55Local storm report, May 2, 9:58 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
958 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HAIL SOUTH SIDE 35.70N 91.62W
05/02/2008 E0.88 INCH INDEPENDENCE AR PUBLIC
REPORT WAS RELAYED BY KAIT TV IN JONESBORO.
&&
55Local storm report, May 2, 10:10 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1010 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM TORNADO 2 N DAMASCUS 35.39N 92.41W
05/02/2008 VAN BUREN AR NWS EMPLOYEE
A POSSIBLE TORNADO WAS REPORTED ON ARKANSAS HIGHWAY 65
NORTH OF DAMASCUS. HIGHWAY 65 WAS CLOSED DUE TO TREES IN
THE ROAD. TREES WERE REPORTED DOWN AND A TREE WAS ON A
HOUSE. A BARN WAS DESTROYED. A ROOF WAS BLOWN OFF OF A
STRUCTURE.
0850 AM TSTM WND DMG GREERS FERRY 35.57N 92.17W
05/02/2008 CLEBURNE AR TRAINED SPOTTER
A POSSIBLE TORNADO WAS REPORTED ON ARKANSAS HIGHWAY 15 AT
DIAMOND BLUFF ROAD. FIVE BUILDINGS WERE DESTROYED.
0950 AM FLASH FLOOD 2 S GREERS FERRY 35.54N 92.17W
05/02/2008 CLEBURNE AR PUBLIC
HEAVY PRECIPITATION CAUSED ROADS TO BE WASHED OUT.
&&
219Local storm report, May 2, 10:17 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1017 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM TORNADO 2 N DAMASCUS 35.39N 92.41W
05/02/2008 VAN BUREN AR NWS EMPLOYEE
A POSSIBLE TORNADO WAS REPORTED ON ARKANSAS HIGHWAY 65
NORTH OF DAMASCUS. HIGHWAY 65 WAS CLOSED DUE TO TREES IN
THE ROAD. TREES WERE REPORTED DOWN AND A TREE WAS ON A
HOUSE. A BARN WAS DESTROYED. A ROOF WAS BLOWN OFF OF A
STRUCTURE.
&&
219Local storm report, May 2, 10:21 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1021 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM TSTM WND DMG HARRISON 36.24N 93.12W
05/02/2008 BOONE AR LAW ENFORCEMENT
TREES WERE DOWNED IN AND AROUND TOWN.
0610 AM TSTM WND DMG JASPER 36.01N 93.19W
05/02/2008 NEWTON AR LAW ENFORCEMENT
A TREE WAS DOWNED ON HIGHWAY 7 IN TOWN.
0625 AM TSTM WND DMG CORLEY 35.21N 93.63W
05/02/2008 LOGAN AR LAW ENFORCEMENT
A TREE WAS DOWNED JUST SOUTH OF COVE LAKE ALONG HIGHWAY
309.
0630 AM TSTM WND DMG 3 N SUMMIT 36.29N 92.69W
05/02/2008 MARION AR LAW ENFORCEMENT
A TREE WAS DOWNED ON HIGHWAY 14.
0730 AM TSTM WND DMG CONWAY 35.09N 92.45W
05/02/2008 FAULKNER AR EMERGENCY MNGR
TREES WERE REPORTED DOWN ACROSS TANNER ROAD OFF OF OLD
COVE ROAD.
0805 AM HAIL HATTIEVILLE 35.28N 92.80W
05/02/2008 E1.00 INCH CONWAY AR TRAINED SPOTTER
0821 AM TORNADO 1 SW CENTER RIDGE 35.36N 92.58W
05/02/2008 CONWAY AR LAW ENFORCEMENT
POSSIBLE TORNADO WAS REPORTED AT M AND M ROAD.
0832 AM TORNADO 2 N DAMASCUS 35.39N 92.41W
05/02/2008 VAN BUREN AR TRAINED SPOTTER
POSSIBLE TORNADO REPORTED AT BLACKHILL ROAD.
0832 AM TORNADO 2 N DAMASCUS 35.39N 92.41W
05/02/2008 VAN BUREN AR NWS EMPLOYEE
A POSSIBLE TORNADO WAS REPORTED ON ARKANSAS HIGHWAY 65
NORTH OF DAMASCUS. HIGHWAY 65 WAS CLOSED DUE TO TREES IN
THE ROAD. TREES WERE REPORTED DOWN AND A TREE WAS ON A
HOUSE. A BARN WAS DESTROYED. A ROOF WAS BLOWN OFF OF A
STRUCTURE.
0850 AM TSTM WND DMG GREERS FERRY 35.57N 92.17W
05/02/2008 CLEBURNE AR TRAINED SPOTTER
A POSSIBLE TORNADO WAS REPORTED ON ARKANSAS HIGHWAY 15 AT
DIAMOND BLUFF ROAD. FIVE BUILDINGS WERE DESTROYED.
0853 AM HAIL SOUTH SIDE 35.70N 91.62W
05/02/2008 E0.88 INCH INDEPENDENCE AR PUBLIC
REPORT WAS RELAYED BY KAIT TV IN JONESBORO.
0854 AM HAIL GREERS FERRY 35.57N 92.17W
05/02/2008 E0.75 INCH CLEBURNE AR LAW ENFORCEMENT
0855 AM TSTM WND DMG 2 N CROSSROAD 35.49N 92.22W
05/02/2008 CLEBURNE AR LAW ENFORCEMENT
ROOF DAMAGE WAS REPORTED TO SEVERAL HOMES. POSSIBLE
TORNADO WAS INDICATED.
0950 AM FLASH FLOOD 2 S GREERS FERRY 35.54N 92.17W
05/02/2008 CLEBURNE AR PUBLIC
HEAVY PRECIPITATION CAUSED ROADS TO BE WASHED OUT.
&&
219The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Shreveport, LA (KSHV), 12:00Z
3.4 hours before the tornado, 172 km from the path. May 2, 2008.
- Mixed-layer CAPE
- 2045 J/kg
- Mixed-layer CIN
- -107 J/kg
- Surface CAPE
- 2311 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.1
- 0-3 km lapse rate
- 4.8 K/km
Shreveport, LA (KSHV), 00:00Z
8.6 hours after it, 172 km from the path. May 3, 2008.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -73 J/kg
- Surface CAPE
- 2558 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.6
- 0-3 km lapse rate
- 6.5 K/km
The surface observations
Arkadelphia (ADF), 47 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 13:56 UTC | 78 | 69 | 200° 10 kt | 19 | 1004.1 | |
| 14:04 UTC | 78.8 | 69.8 | 210° 9 kt | 18 | 1004.1 | |
| 14:11 UTC | 78.8 | 69.8 | 200° 13 kt | 17 | 1004.1 | |
| 14:56 UTC | 77 | 68 | 190° 15 kt | 24 | 1004.1 | |
| 15:06 UTC | 77 | 69.8 | 180° 14 kt | 20 | 1004.1 | -VCTSRA |
| 15:26 UTC | 73.4 | 69.8 | 190° 14 kt | 20 | 1004.1 | -TSRA BR |
| 15:37 UTC | 73.4 | 69.8 | 210° 10 kt | 21 | 1004.4 | -TSRA BR |
| 15:56 UTC | 72.86 | 69 | 210° 9 kt | 1005.1 | -TSRA BR | |
| 16:13 UTC | 71.6 | 69.8 | 250° 19 kt | 25 | 1006.4 | TSRA BR |
| 16:18 UTC | 69.8 | 66.2 | 220° 16 kt | 25 | 1006.4 | +RA FG |
| 16:26 UTC | 68 | 66.2 | 240° 16 kt | 20 | 1006.1 | +TSRA FG |
| 16:35 UTC | 68 | 66.2 | 230° 15 kt | 24 | 1006.4 | TSRA BR |
| 16:37 UTC | 68 | 66.2 | 230° 13 kt | 19 | 1006.4 | TSRA BR |
| 16:41 UTC | 68 | 66.2 | 250° 11 kt | 19 | 1006.1 | -TSRA BR |
| 16:56 UTC | 70 | 67 | 240° 6 kt | 1006.1 | TS |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Little Rock radar (KLZK), 150 km away, was scanning. The volume nearest the touchdown began at 15:23 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 14:03 UTC | TORNADO | 8 N Dierks | Howard, AR | AN EF1 TORNADO WITH WINDS OF 95 TO 105 MPH OCCURRED NEAR UMPIRE ARKANSAS BEGINNING NEAR THE DAVIS CEMETARY ALONG PINKERTON ROAD. THE TORNADO DESTROYED 2 BARNS AND DAMAGED A MOBILE HOME FROM A FALLING TREE. NUMEROUS TREES |
| 14:15 UTC | TSTM WND DMG | 10 N Dierks | Howard, AR | EAST OF UMPIRE...TWO BARNS DESTROYED...DAMAGE TO TWO HOUSES AND NUMEROUS TREES AND POWER LINES DOWN. |
| 17:05 UTC | HAIL 1.5 | 8 Nw Sparkman | Clark, AR |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are
The other tornadoes of May 2, 2008
39 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 2 | 1:04 AM CDT | EF2 | Douglas, KS | 2.2 | 100 | $260,000 | ||
| May 2 | 1:45 AM CDT | EF0 | Creek, OK | 7.0 | 250 | $20,000 | ||
| May 2 | 1:56 AM CDT | EF3 | Clay, MO | 0.9 | 75 | $4.0 million | ||
| May 2 | 2:03 AM CDT | EF2 | Clay, MO | 1.4 | 75 | $10 million | ||
| May 2 | 3:03 AM CDT | EF1 | Rogers, OK | 9.0 | 500 | 2 | $55,000 | |
| May 2 | 3:03 AM CDT | EF1 | Mayes, OK | 0.5 | 100 | $20,000 | ||
| May 2 | 5:52 AM CDT | EF0 | Douglas, MO | 7.4 | 250 | |||
| May 2 | 6:02 AM CDT | EF0 | Douglas, MO | 0.3 | 100 | $100,000 | ||
| May 2 | 8:15 AM CDT | EF3 | Conway, AR | 45.3 | 1,600 | 5 | 24 | $47 million |
| May 2 | 8:28 AM CDT | EF1 | Van Buren, AR | 1.1 | 100 | |||
| May 2 | 8:30 AM CDT | EF1 | Van Zandt, TX | 1.3 | 75 | 8 | $300,000 | |
| May 2 | 9:03 AM CDT | EF1 | Howard, AR | 4.1 | 50 | $100,000 | ||
| May 2 | 11:15 AM CDT | EF2 | Grant, AR | 40.7 | 300 | 1 | 3 | $9.0 million |
| May 2 | 11:21 AM CDT | EF1 | Rusk, TX | 6.4 | 100 | $50,000 | ||
| May 2 | 11:23 AM CDT | EF2 | Dallas, AR | 22.9 | 200 | $3.5 million | ||
| May 2 | 11:55 AM CDT | EF1 | Panola, TX | 3.8 | 200 | $400,000 | ||
| May 2 | 12:56 PM CDT | EF1 | Lonoke, AR | 2.5 | 200 | $1.0 million | ||
| May 2 | 1:01 PM CDT | EF0 | Woodruff, AR | 2.1 | 50 | $3,000 | ||
| May 2 | 1:02 PM CDT | EF1 | Prairie, AR | 1.7 | 250 | |||
| May 2 | 1:05 PM CDT | EF1 | Prairie, AR | 2.6 | 100 | $1,000 | ||
| May 2 | 1:39 PM CDT | EF0 | Dunklin, MO | 0.3 | 25 | $20,000 | ||
| May 2 | 1:40 PM CDT | EF0 | Monroe, AR | 0.3 | 50 | $3,000 | ||
| May 2 | 2:54 PM CDT | EF2 | Mississippi, AR | 3.4 | 150 | 1 | $500,000 | |
| May 2 | 3:18 PM CDT | EF3 | Crittenden, AR | 20.2 | 400 | 4 | $2.0 million | |
| May 2 | 3:51 PM CDT | EF0 | Livingston Parish, LA | 0.1 | 20 | |||
| May 2 | 4:25 PM CDT | EF2 | Dyer, TN | 1.4 | 40 | $40,000 | ||
| May 2 | 5:48 PM CDT | EF2 | Union, MS | 3.1 | 440 | $250,000 | ||
| May 2 | 6:00 PM CDT | EF2 | Union, MS | 0.5 | 100 | $75,000 | ||
| May 2 | 6:12 PM CDT | EF1 | Union, MS | 3.5 | 75 | $50,000 | ||
| May 2 | 6:41 PM CDT | EF1 | Prentiss, MS | 13.8 | 150 | $100,000 | ||
| May 2 | 6:52 PM CDT | EF2 | Chicot, AR | 10.5 | 400 | $1.5 million | ||
| May 2 | 7:32 PM CDT | EF0 | Washington, MS | 3.0 | 50 | |||
| May 2 | 8:01 PM CDT | EF0 | Morehouse Parish, LA | 3.3 | 50 | |||
| May 2 | 8:07 PM CDT | EF1 | Bolivar, MS | 9.7 | 200 | $20,000 | ||
| May 2 | 11:57 PM CDT | EF1 | Montgomery, TN | 0.7 | 50 | $5,000 | ||
| May 2 | 12:00 AM CDT | EF1 | Montgomery, TN | 0.2 | 30 | $20,000 | ||
| May 2 | 12:05 AM CDT | EF1 | Montgomery, TN | 0.5 | 50 | 3 | $20,000 | |
| May 2 | 12:10 AM CDT | EF1 | Montgomery, TN | 0.3 | 50 | $100,000 | ||
| May 2 | 12:49 AM CDT | EF1 | Leflore, MS | 1.3 | 300 | $40,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.